Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Stents in arteries, had vomiting, chest pain, extremely low BP, diagnosed with upper IG infection post angioplasty. What should be the further treatment?

On 1st of june the patient, a 77 year old lady had her second angioplasty done [the first being in 2002]. Two stints had been placed in the arteries to remove the blockage. Yesterday, on 13th june in the evening she vomited and complained of chest pain . She was taken to the hospital where check angiography was done which came out fine. Due to the absence of the main doctor treating her she has been kept under observation since then. The doctors diagnosed her with an upper IG infection. A few hours ago she recorded extremely low bp [90/50] and vomited yet again. Please advise on what should be our further course of action.
Asked On : Mon, 18 Jun 2012
Answers:  1 Views:  71
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics
Cardiologist 's  Response
hi and welcome
well this old patient with heart disease and no info what so ever , she previously had heart attacks or minor heart pains...what are the findings of her ECHO and what is her EF( EJECTION FRACTION) of the heart. patient stented might not necessarily have good heart functions back to level if the heart attack had already damaged her heart. with low EF she might be taking digoxin which can cause nausea and vomiting and could be the cause. does she has normal heart rhythm or any palpitation can cause nausea and light headedness. example SVT or AF. re angiography might have been done keeping in view of all these things by the concerned team.. a simple gastro eneteritis / diarrhea may not occur necessarily ..only vomiting can also manifest.. so this gastic problem can cause chest pain because heart races in such circumstances , and if there is residual ischemia at a small vessel level.... then angiography can not pick it up.... THALLIUM SCAN can be a better option rule out ischemia and also anemia( less haemoglobin ) under stress can cause chest pain ...and one important thing is as i said fast palpitations.... so i think you should consult back to your concerned cardiologist and better to get her labs done before his visit... which recommended can be
full blood count .... to see anemia
thyroid functions .. for palpitations
renal functions and liver functions
thanks and take care
Answered: Wed, 27 Jun 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor